Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 11, 2022, 5:31 AM CDT for Jefferson County, Missouri; Monroe County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 5:31 AM CDT (10:31 UTC)
- Expired
- Apr 11, 2022, 6:15 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Jefferson County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:37 AM CDT | HAIL 0.25 | Mapaville, MO | VIA FACEBOOK: MAPAVILLE HAD PEA SIZED HAIL FOR 10 MINUTES WITH VERY HEAVY RAIN AND LIGHTNING. 540-550AM. |
| Apr 11, 5:39 AM CDT | HAIL 1 | 2 Ne Hematite, MO | 3/4 TO 1 INCH HAIL FELL FOR ABOUT 10 MINUTES. DAMAGE TO CARS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WUUS53 KLSX 111031
SVRLSX
ILC133-MOC099-111115-
/O.NEW.KLSX.SV.W.0014.220411T1031Z-220411T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
531 AM CDT Mon Apr 11 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Monroe County in southwestern Illinois...
Eastern Jefferson County in east central Missouri...
* Until 615 AM CDT.
* At 531 AM CDT, a severe thunderstorm was located near Hillsboro,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Festus, Crystal City and Horine around 540 AM CDT.
Pevely, Herculaneum and Barnhart around 545 AM CDT.
Valmeyer around 550 AM CDT.
Other locations in the path of this severe thunderstorm include
Fountain, Waterloo and New Design.
This includes Interstate 55 in Missouri between exits 170 and 187.
This also includes Mastodon Historic Site, Sandy Creek Covered Bridge
Historic Site, and Gov. Dunklin's Grave Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 9004 3815 9004 3813 9025 3810 9042
3829 9057 3842 9035 3839 9034 3842 9030
3845 9028 3849 9022 3842 9014 3841 9014
3838 9010 3831 9004 3822 8999
TIME...MOT...LOC 1031Z 248DEG 35KT 3821 9052
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney2 follow-up statements
204
WWUS53 KLSX 111053
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
553 AM CDT Mon Apr 11 2022
ILC133-MOC099-111115-
/O.CON.KLSX.SV.W.0014.000000T0000Z-220411T1115Z/
Monroe IL-Jefferson MO-
553 AM CDT Mon Apr 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR MONROE AND NORTHEASTERN JEFFERSON COUNTIES...
At 553 AM CDT, a severe thunderstorm was located over Valmeyer,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waterloo and New Design.
This also includes Mastodon Historic Site and Gov. Dunklin's Grave
Historic Site.
This includes Interstate 55 in Missouri between exits 185 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 9004 3815 9004 3813 9025 3813 9027
3820 9034 3835 9044 3842 9035 3839 9034
3842 9030 3845 9028 3849 9022 3842 9014
3841 9014 3838 9010 3831 9004 3822 8999
TIME...MOT...LOC 1053Z 247DEG 34KT 3827 9026
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney781
WWUS53 KLSX 111119
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
619 AM CDT Mon Apr 11 2022
ILC133-MOC099-111128-
/O.EXP.KLSX.SV.W.0014.000000T0000Z-220411T1115Z/
Monroe IL-Jefferson MO-
619 AM CDT Mon Apr 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND NORTHEASTERN
JEFFERSON COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
LAT...LON 3822 9004 3815 9004 3813 9025 3813 9027
3820 9034 3835 9044 3842 9035 3839 9034
3842 9030 3845 9028 3849 9022 3842 9014
3841 9014 3838 9010 3831 9004 3822 8999
TIME...MOT...LOC 1118Z 248DEG 35KT 3836 8997
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:40 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 11, 3:40 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 340 AM CDT Mon Apr 11 2022 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 333 AM CDT Mon Apr 11 2022 The cold front continues to move southeastward this morning and stretched near a Litchfield-St Louis-Rolla line at 08z. At this time we are only seeing scattered convection across central-east central MO and this appears to be post-frontal. We have yet to see any severe weather materialize yet an axis of MUCAPE of 1000+ J/kg still spans the frontal zone. In the short-term any severe threat would be isolated large hail. The front will continue to ooze southward this morning with the main threat of storms across southeast MO and southwest IL. We will need to watch more organized storms currently in SW MO sliding into SE MO this morning as these could pose a severe threat. Otherwise pretty much all the guidance is showing a bit upswing in post-frontal cool sector showers/rain from central through east-central MO into southwest IL later this morning into the afternoon in response to lift via some weak mid-level perturbations in the WSW flow aloft along with lift via a southwesterly LLJ. Some isolated embedded thunder would be possible within this larger area of precipitation as well as bouts of isolated heavy rain. There would also be another period of severe weather potential across far southeast MO and southern IL later this afternoon along the front and where better instability and shear will be present. The cold front is expected to slide south of the CWA by early this evening, taking with it the threat of showers and storms and leading to largely dry conditions across the area tonight. In addition, we will start to see weakly rising heights aloft tonight in response to upstream trof amplification, which would add to large scale subsidence. Weakly rising heights aloft and the development of short-wave ridging will continue on Tuesday in response to the deepening progressive western upper trof. The front which will have stalled to our south tonight, will surge back northward on Tuesday in response to a deepening surface low in the central Plains. Strong and gusty southerly winds will accompany the warm fropa and transport a warm, moist unstable air mass back across the region. The aforementioned height rises and warming temps aloft however will effectively result in capping for any surface-based storm development. Instead Tuesday will be denoted by warm and windy conditions. Glass .LONG TERM... (Tuesday Night through Sunday) Issued at 333 AM CDT Mon Apr 11 2022 ...Significant Severe Weather Potential on Wednesday... I'm note sure how much convection we will see Tuesday night and any attendant severe weather threat. There appear to be 2 susceptible areas. The first would be across southeast MO and southern IL in association with a low-amplitude short wave trof lifting from the lower MS Valley into the Ohio Valley. The other area would be our far western CWA late on Tuesday night. If this area would see storms and severe weather it would be conditional that the flow is progressive enough for any severe storms originating across eastern KS and western MO moving into that area, ahead of the ejecting upper trof and attendant cold front. Our main show still looks on target for Wednesday/early Wednesday evening, and the severe weather threat is looking quite likely at this point. While there remain some differences with respect to the ejecting upper trof structure and timing of the attendant advancing cold front, there is a general consensus that the ejecting upper trof will move eastward from the Plains and into the mid-upper MS Valley on Wednesday spreading large scale ascent across the region and driving a cold front through the CWA. Even the slower solutions don't have the front moving eastern MO and western IL until the afternoon, which would coincide with peak heating. All indications are the warm sector air mass ahead of the front will be quite unstable and the SREF probabilities are quite high for MLCAPE of 1000+ J/KG across much of eastern MO and western IL coinciding with the cold fropa. The deep layer shear is on the order of 40-60 kts. The orientation of the shear to the front would suggest that the most favored mode would be a severe QLCS which could have embedded supercells. If we can get storms forming out ahead of the front in the free warm sector, the shear vector orientation would favor a more discrete mode in the form of supercells. The current SPC Day3 Enhanced Risk looks well justified with potential for a significant severe event with all severe weather hazards including tornadoes. In the wake of the Wednesday system/cold front, a large and slow- moving upper low will move from the upper MS Valley through the upper Great Lakes into Ontario. This will place our area in broadly cyclonic to quasi-zonal flow aloft. Initially we will see cooler and drier conditions Thursday-Friday, however by the weekend we could see some low amplitude disturbances in the flow bring a renewed threat of showers and storms. Glass && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1134 PM CDT Sun Apr 10 2022 A cold front will continue to push east through the northern half of the area tonight. It has already moved through Quincy and Columbia, likely making it to St Louis by about 8 or 9Z, stalling near or just south of the metro. Showers and thunderstorms will become more numerous along the front overnight. Thunder chances decrease toward morning, but may ramp back up again by midday Monday when the front gets another push southeast. With continued showers and occasional thunderstorms occurring across the southern half of the forecast area, MVFR celings become more likely with IFR also possible. This would primarily be from St Louis southward Monday morning and into the afternoon. Improvement to VFR is likely Monday evening and overnight. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 11, 4:27 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Mon Apr 11 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-120930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 427 AM CDT Mon Apr 11 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely today across parts of eastern Missouri and southwest Illinois. A few storms could be strong to severe with large hail and damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms on Tuesday night, a few of which could be strong to severe. Severe thunderstorms appear likely on Wednesday with the potential for a significant severe weather event. All severe weather hazards including tornadoes, damaging winds, and large hail will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across southeast Missouri and southwest Illinois. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:16 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Apr 11, 4:52 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 38 min |
| Apr 11, 5:15 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 28 min |
| Apr 11, 6:07 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.